I have been taking mirtazapine 15 mg for 24 days. Can I suddenly stop taking it?
Mirtazapine - can I suddenly stop taking 15 mg when I’ve been taking for 24 days?
Question posted by barrylaidlaw13 on 17 May 2020
Last updated on 13 February 2021 by Todd G
Hi barrylaidlaw13, can you let us know how you got on?
I've been taking mirtazapine at a low dose for a few weeks for insomnia, but any attempts to reduce below a certain level results in uncontrolled anxiety.
How have you got on?
I would like to get off it without destroying my sleep or life, but not sure how.
No, 24 days is long enough for the drug to have built up and for your metabolism to have become adjusted to it. You should always talk with your health care provider for advice on how to taper off to prevent discontinuation symptoms.
"Do not stop using Remeron suddenly, or you could have unpleasant withdrawal symptoms (such as dizziness, vomiting, anxiety, confusion, strange dreams, feeling shaky). Ask your doctor how to safely stop using this medicine."
- Mirtazapine uses and safety info
- Mirtazapine information for Healthcare Professionals (includes dosage details)
- Side effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.